Thunderstorm Wind, St. Landry
- When
- November 23, 6:07 PM CST
- Where
- St. Landry County, 10 mi SW of Washington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.500, -92.150
Trees were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Trees were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Nov 23, 3:22 PM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 322 PM CST SUN NOV 23 2003 .OVERVIEW...A STRONG COLD FRONT WILL ADVANCE THROUGH LOUISIANA TONIGHT. BLUE NORTHERS WILL USHER IN A MUCH COLDER AIR MASS. .SHORT TERM...SHOWERS AND THUNDERSTORMS WILL BE ENDING FROM WEST TO EAST. THE POST-FRONTAL NORTHERLY WINDS WILL BE STRONG. A WIND ADVISORY WILL BE IN EFFECT FOR THE EVENING AND OVERNIGHT HOURS. ALSO, WIND CHILL TEMPERATURES WILL RANGE FROM THE UPPER 20S NORTH TO THE LOWER 30S SOUTH. .EXTENDED...THE COLDEST AIR OF THE SEASON SO FAR WILL BE ACROSS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. SUBFREEZING TEMPERATURES ARE FORECASTED EVERYWHERE, EXCEPT FOR THE COASTAL MARSHES, OVERNIGHT MONDAY INTO TUESDAY. .FORECAST CONFIDENCE...FAIR DUE TO UNCERTAINTY OF WIND STRENGTH. .PRELIMINARY POINT TEMPS/POPS... KLCH 37 55 30 60 / 70 00 00 00 KBPT 36 55 33 61 / 70 00 00 00 KAEX 34 52 28 57 / 70 00 00 00 KLFT 39 56 30 60 / 99 00 00 00 .LCH WATCHES/WARNINGS/ADVISORIES... LA...WIND ADVISORY LAZ027>033-041>045-051>055. ...GALE WARNING GMZ450-455-470-475. TX...WIND ADVISORY TXZ180>182-201-215-216 ...GALE WARNING GMZ450-470. 21
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-241130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 507 AM CST SUN NOV 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL MOVE THROUGH SOUTHEAST TEXAS AND LOUISIANA TODAY... PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. WINDS WILL INCREASE FROM THE SOUTH THIS MORNING TO ABOUT 20 MPH...AND SHIFT TO THE NORTH MID TO LATE AFTERNOON AFTER FRONTAL PASSAGE. THE COLDEST TEMPERATURES SO FAR THIS SEASON WILL OCCUR TONIGHT BEHIND THE COLD FRONT. INLAND PORTIONS OF SOUTHEAST TEXAS WILL SEE BELOW FREEZING TEMPERATURES WITH ALL OTHER AREAS IN THE MID TO UPPER 30S. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... HIGH PRESSURE OVER THE AREA MONDAY NIGHT WILL ALLOW FOR EVEN COLDER TEMPERATURES EARLY TUESDAY MORNING. ALL AREAS ALONG AND NORTH OF INTERSTATE 10 WILL SEE AT OR BELOW FREEZING TEMPERATURES. AN UPPER LEVEL SYSTEM WILL MOVE THROUGH THE AREA ON WEDNESDAY... PRODUCING SHOWERS AND THUNDERSTORMS THROUGH THURSDAY MORNING. .INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED TODAY OR TONIGHT. MCNATT
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5329057.